Alert archive / Washington / Flash Flood Warnings in 2005
Flash Flood Warning 1, NWS Pendleton, OR
NWS Pendleton, OR issued this flash flood warning at Apr 23, 2005, 5:00 PM PDT for Yakima County, Washington. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2005, 5:00 PM PDT (00:00 UTC)
- Expired
- Apr 23, 2005, 7:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Pendleton, OR
- Area
- Counties, with a storm outline in the text
County Yakima County, WA
The radar
The Pendleton radar (KPDT), 177 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 0.0 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KPDT 240000
FFWPDT
WAC077-240230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
500 PM PDT SAT APR 23 2005
THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
YAKIMA COUNTY IN SOUTH CENTRAL WASHINGTON
* UNTIL 730 PM PDT
* AT 452 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ZILLAH...
YAKIMA...WHITE SWAN...WAPATO...UNION GAP...TOPPENISH...TAMPICO...
SELAH...RIMROCK...NACHES AND COWICHE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
LAT...LON 4611 12136 4611 11995 4669 11997 4671 12061
4686 12085 4689 12126 4670 12116
$$1 follow-up statement
000 WGUS76 KPDT 240154 FFSPDT WAC077-240215- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 652 PM PDT SAT APR 23 2005 ...A FLASH FLOOD WARNING HAS BEEN CANCELLED FOR YAKIMA COUNTY IN SOUTH CENTRAL WASHINGTON... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT OF SERIOUS FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING IS BEING CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 2:17 PM PDT, 2 hours 43 minutes earlier.
Area forecast discussion, Apr 23, 2:17 PM PDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 217 PM PDT SAT APR 23 2005 .SHORT TERM...BUSY AFTERNOON WITH STRONG CONVECTION IN THE NORTHEAST CWA WHICH MAY PERSIST FOR A FEW HOURS. OTHERWISE SCATTERED SHOWERS WILL CONTINUE OVERNIGHT WITH A GRADUAL DECREASING TREND. MODELS BRING A SHORTWAVE FROM NV AND ROTATE IT NORTH INTO THE AREA TOMORROW WITH BOTH THE MESOETA AND GFS BREAKING OUT SHOWERS. THE MODELS DISAGREE ON THE AXIS OF HEAVIEST RAINFALL HOWEVER...MAINLY DUE TO THE LOCATION OF WEAK BAROCLINIC ZONE. AVN IS FARTHER NORTH THAN MESOETA. FOR NOW HAVE BLENDED THE TWO SOLUTIONS BUT THE ACTUAL LOCATION OF THE BOUNDARY WILL DICTATE A CORRIDOR OF POTENTIALLY HEAVY RAINFALL SUNDAY AFTERNOON/NIGHT. ON MONDAY SOME LINGERING SHOWERS ARE POSSIBLE ALONG THE BAROCLINIC ZONE BEFORE TAPERING OFF MONDAY NIGHT. TEMPERATURES WILL BE MILD THROUGH THE PERIOD. 78 .LONG TERM...TUESDAY THROUGH SATURDAY...STAGNANT PATTERN CONTINUES TO HOLD WITH WEAK SYSTEMS MOVING THROUGH THE GENERAL NORTHERLY FLOW ALOFT. THIS WILL KEEP A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS OVER THE MOUNTAINS. HAVE OPTED TO DISCOUNT GFS/S DRAMATIC COOLING IN THE LATER PART OF THE WEAK AS IT IS AN OUTLIER. EARLE && .PRELIMINARY POINT TEMPS/POPS... PDT 46 68 46 71 / 50 50 60 20 ALW 48 70 48 74 / 40 40 50 20 PSC 47 75 46 76 / 50 30 50 20 YKM 42 73 44 75 / 50 30 60 20 HRI 45 71 45 75 / 50 40 60 30 ELN 43 70 43 73 / 50 30 50 20 RDM 35 61 37 65 / 60 60 50 20 LGD 40 62 42 67 / 50 60 60 20 5J0 37 59 38 65 / 50 70 50 20 DLS 46 69 46 73 / 50 40 70 30 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 78/81
Hazardous weather outlook, Apr 23, 5:10 AM PDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
510 AM PDT SAT APR 23 2005
WAZ024>030-ORZ041>050-241200-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-
510 AM PDT SAT APR 23 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...
THUNDERSTORMS
EAST COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
SOUTHERN CASCADES, KITTITAS VALLEY, YAKIMA VALLEY, LOWER
COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS
OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, EASTERN COLUMBIA
RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, CENTRAL OREGON,
LOWER COLUMBIA BASIN OF OREGON, FOOTHILLS OF THE BLUE
MOUNTAINS OF OREGON, BLUE MOUNTAINS, JOHN DAY BASIN,
OCHOCO-JOHN DAY HIGHLANDS, GRANDE RONDE VALLEY, WALLOWA COUNTY
LOW PRESSURE SPINNING OFF THE COAST OF CALIFORNIA WILL USHER
MOISTURE NORTH AND INTO THE TWO STATE AREA TODAY. THE MOISTURE WILL
COMBINE WITH DAYTIME HEATING TO PRODUCE THUNDERSTORMS. SOME OF THE
STORMS MAY BECOME STRONG AND PRODUCE GUSTY WINDS OVER 50 MPH AND
HAIL NEARING PENNY SIZE ACROSS THE ALL OF THE AREA.
.DAYS TWO THROUGH SEVEN...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND THIS EVENING ACROSS ALL
OF THE AREA.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENT HAZARDS.In the hours before
Local storm report, Apr 23, 2:47 PM PDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
247 PM PDT SAT APR 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND GST PENDLETON 45.67N 118.82W
04/23/2005 50 MPH UMATILLA OR NWS EMPLOYEE
WIND GUST OVER 50 MPH.
0145 PM HEAVY RAIN 6 E STANFIELD 45.79N 119.09W
04/23/2005 1.00 INCH UMATILLA OR TRAINED SPOTTER
1.00 INCHES OF RAIN IN APPROXIMATELY 10 MINUTES. 0.5 INCH
HAIL ALSO REPORTED.
0202 PM TSTM WND GST HELIX 45.85N 118.66W
04/23/2005 54 MPH UMATILLA OR MESONET
0215 PM TSTM WND GST 3 NE HERMISTON 45.86N 119.24W
04/23/2005 50 MPH UMATILLA OR TRAINED SPOTTER
WIND GUST 50 TO 55 MPH.
&&
JASLocal storm report, Apr 23, 3:09 PM PDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
309 PM PDT SAT APR 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FUNNEL CLOUD 5 WSW RICHLAND 46.28N 119.40W
04/23/2005 BENTON WA TRAINED SPOTTER
SHORT LIVED FUNNEL CLOUD SPOTTED OVER THE HANFORD
RESERVATION.
&&
JASLocal storm report, Apr 23, 3:15 PM PDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
315 PM PDT SAT APR 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HEAVY RAIN 1 SE PRINEVILLE 44.29N 120.83W
04/23/2005 1.05 INCH CROOK OR TRAINED SPOTTER
1.05 INCHES OF RAIN 6AM TO 3PM SATURDAY.
&&
JASLocal storm report, Apr 23, 3:25 PM PDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
325 PM PDT SAT APR 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 3 W STANFIELD 45.79N 119.28W
04/23/2005 0.75 INCH UMATILLA OR PUBLIC
PENNY SIZE HAIL REPORTED AT THE SPACE AGE TRAVEL CENTER.
&&
JASLocal storm report, Apr 23, 3:56 PM PDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
356 PM PDT SAT APR 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TORNADO 1 SSW TOPPENISH 46.37N 120.32W
04/23/2005 YAKIMA WA TRAINED SPOTTER
MULTIPLE TORNADOS SPOTTED ALONG HIGHWAY 97 IN TOPPENISH.
&&
JASLocal storm report, Apr 23, 4:57 PM PDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
457 PM PDT SAT APR 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST 1 SSW TOPPENISH 46.37N 120.32W
04/23/2005 60 MPH YAKIMA WA TRAINED SPOTTER
&&
JASNearby
Flash Flood Warnings in Washington, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.